Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 116, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 27, 2011, 3:11 PM CDT for Blanco County, Burnet County, Llano County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 3:11 PM CDT (20:11 UTC)
- Expired
- Sep 27, 2011, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Blanco County, TX, Burnet County, TX, Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 92 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WUUS54 KEWX 272011 SVREWX TXC031-053-299-272100- /O.NEW.KEWX.SV.W.0116.110927T2011Z-110927T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 311 PM CDT TUE SEP 27 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BLANCO COUNTY... SOUTHWESTERN BURNET COUNTY... SOUTHEASTERN LLANO COUNTY... * UNTIL 400 PM CDT. * AT 304 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLOWOUT... OR 10 MILES WEST OF ROUND MOUNTAIN...AND MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE SANDY...HORSESHOE BAY... CYPRESS MILL...MEADOWLAKES AND MARBLE FALLS. LAT...LON 3064 9821 3032 9818 3034 9858 3050 9857 TIME...MOT...LOC 2011Z 268DEG 12KT 3043 9850 $$
1 follow-up statement
222
WWUS54 KEWX 272047
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT TUE SEP 27 2011
TXC053-299-272057-
/O.CAN.KEWX.SV.W.0116.000000T0000Z-110927T2100Z/
LLANO TX-BURNET TX-
347 PM CDT TUE SEP 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BURNET AND
SOUTHEASTERN LLANO COUNTIES IS CANCELLED...
LAT...LON 3045 9852 3048 9835 3034 9829 3033 9842
3034 9849
TIME...MOT...LOC 2047Z 268DEG 12KT 3043 9836
$$
TXC031-272100-
/O.CON.KEWX.SV.W.0116.000000T0000Z-110927T2100Z/
BLANCO TX-
347 PM CDT TUE SEP 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN BLANCO COUNTY...
AT 338 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ROUND MOUNTAIN...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3045 9852 3048 9835 3034 9829 3033 9842
3034 9849
TIME...MOT...LOC 2047Z 268DEG 12KT 3043 9836
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 12:32 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 27, 12:32 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1232 PM CDT TUE SEP 27 2011 .AVIATION... STATIONARY FRONT WILL REMAIN ACROSS NORTH CENTRAL TEXAS. WEAK UPPER LEVEL DISTURBANCES WILL MOVES EAST ACROSS THE HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS THROUGH THU EVENING. EACH ONE OF THESE DISTURBANCES HAS THE POTENTIAL TO PRODUCE ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON (20Z) AND EVENING HOURS (05Z). CURRENT VFR CONDITIONS WILL CONTINUE OUTSIDE OF ANY CONVECTION WHERE MVFR (BKN020-BKN030) CONDITIONS ARE EXPECTED. MVFR CIGS (BKN013-BKN020) DEVELOP AFTER 08Z TONIGHT AT THE I-35 SITES. MVFR SHOULD END BY 15Z WED AND VFR SHOULD PREVAIL OUTSIDE OF ANY AFTERNOON CONVECTION. THE POTENTIAL EXISTS FOR CONVECTIVE WIND GUSTS TO 40 KTS WITH THE STRONGER STORMS. .PREV DISCUSSION... /ISSUED 1136 AM CDT TUE SEP 27 2011/ FIRE WEATHER... UPDATED FORECAST FOR FIRE WEATHER CONCERNS AS MID-LEVEL INSTABILITY IS PRODUCING SPOTTY LIGHTNING WITH LITTLE OR NO RAINFALL. DOWNDRAFT POTENTIAL IS STILL LOW THIS EARLY IN THE DAY AND HIGHER RAINFALL RATES ARE EXPECTED LATER TODAY. FWF UPDATED TO CLARIFY THIS CONCERN. EXTRA MID LEVEL CLOUDS AND MINOR TEMP ADJUSTMENTS ALSO MADE TO THE ZONES. PREV DISCUSSION... /ISSUED 951 AM CDT TUE SEP 27 2011/ UPDATE... FORECAST REFRESHED FOR SOME COSMETIC CHANGES...AS SEVERAL PERIODS OF SLIGHT CHANCE/ISOLATED POPS ARE EXPECTED THROUGH FRIDAY. PREV DISCUSSION... /ISSUED 655 AM CDT TUE SEP 27 2011/ AVIATION... 12Z TAFS MVFR/BKN010-020 CIGS ARE EXPECTED ACROSS THE I35 CORRIDOR SITES THIS MORNING THROUGH 14Z. AFTERWARD...VFR CONDITIONS TO PREVAIL FOR MUCH OF THE FORECAST PERIOD WITH MVFR CIGS RETURNING TO KAUS... KSAT AND KSSF ARND 09Z/10Z WEDNESDAY. LATE THIS AFTERNOON INTO THE EVENING HOURS (23Z TO 02Z)...TSTORMS ARE EXPECTED TO MOVE FROM THE HILL COUNTRY AND AFFECT ADJACENT AREAS INCLUDING KAUS. AT THIS TIME... GOING WITH A CB GROUP FOR KAUS FOR THAT PARTICULAR PERIOD. WINDS WILL BE MAINLY FROM THE SOUTH 5 TO 13 KNOTS. PREV DISCUSSION... /ISSUED 347 AM CDT TUE SEP 27 2011/ DISCUSSION... WEAK CONVERGENCE AND DISTURBANCES ALOFT WILL RESULT IN LOW END RAIN CHANCES FOR MUCH OF THE AREA TODAY. DYNAMICS ALOFT AND A WEAK CONVERGENCE BOUNDARY JUST NORTH OF OUR CWA MAY TRIGGER WIDELY SCATTERED DEVELOPMENT ALONG THE NORTHEAST CORRIDOR THIS MORNING. ONCE CONVECTIVE TEMPERATURES (AROUND 100 KDRT SOUNDING) ARE REACHED...ADDITIONAL WIDELY SCATTERED SHOWERS AND STORMS MAY DEVELOP LATE THIS AFTERNOON FROM THE HILL COUNTRY SOUTHEASTWARD TO ENCOMPASS MUCH OF THE AREA WHICH MAY CONTINUE THROUGHOUT MUCH OF THE EVENING AS A SERIES OF WEAK IMPULSES ALOFT MOVE SOUTHEAST. THE BEST CHANCES REMAIN OVER THE NORTHEAST CORRIDOR DURING THE AFTERNOON AND EVENING ALONG A WEAK BOUNDARY PARALLELING OUR NORTHERN CWA. HIGHS TODAY WILL AGAIN BE NEAR OR ABOVE THE CENTURY MARK ALONG THE I-35 CORRIDOR AND ALONG THE RIO GRANDE RIVER AND PLAINS WHILE UPPER 90S TO NEAR 100 DEGREE READINGS PREVAIL OVER THE HILL COUNTRY AND EASTERN PORTIONS OF THE CWA. MILD TONIGHT WITH LOWS IN THE 70S GENERALLY ALONG AND EAST AND SOUTH OF THE ESCARPMENT WITH MID TO UPPER 60S IN THE HILL COUNTRY. FOR TOMORROW...AGAIN WEAK CONVERGENCE ALONG THE NORTHERN CWA COMBINED WITH WEAK IMPULSES ALOFT MAY HELP TRIGGER WIDELY SCATTERED CONVECTION DURING THE LATE AFTERNOON INTO THE EVENING HOURS. UPPER RIDGING OVER THE FOUR-CORNERS REGION WILL BECOME DOMINANT THURSDAY WITH SUBSIDENT NORTH TO NORTHWEST FLOW ALOFT AND HOT AFTERNOON TEMPERATURES. STRONGER UPPER LEVEL SUPPORT FROM THE UPPER RIDGE WILL HELP PUSH A WEAK COLD FRONT THROUGH THE REGION THURSDAY NIGHT AND FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE FRONT. DRIER AND SLIGHTLY COOLER WEATHER WILL ACCOMPANY THE FRONT ON FRIDAY BUT AS WINDS RETURN TO A SOUTHEASTERLY DIRECTION ON SATURDAY...READINGS WILL SOAR INTO THE UPPER 90S OVER THE RIO GRANDE PLAINS DESPITE A COOL START TO THE MORNING. BOTH EUROPEAN AND GFS MODELS MIGRATE THE UPPER RIDGE EAST ACROSS THE GREAT PLAINS WITH THE GFS MORE ROBUST IN DIGGING AN UPPER TROUGH INTO THE SOUTHWEST U.S. BOTH MODELS HOWEVER MAINTAIN A DRY SURFACE RIDGE PATTERN BACK-DOORING INTO SOUTH CENTRAL TEXAS. THUS WILL MAINTAIN A DRY FORECAST ON SUNDAY WITH A COOL MORNING FOLLOWED BY RAPID WARM-UP DURING THE DAY (LOW TO MID 90S). A LITTLE MORE ONSHORE FLOW NEXT MONDAY AND TUESDAY AS ZONAL FLOW PREVAILS ACROSS THE INTERMOUNTAIN REGION AHEAD OF ANOTHER STORM SYSTEM STRIKING THE WEST COAST. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL TEXAS TODAY DURING THE LATE AFTERNOON AND EVENING HOURS DUE TO THE POTENTIAL FOR GUSTY OUTFLOW WINDS. IN ADDITION A COLD FRONT WILL PUSH THROUGH FRIDAY WITH A RETURN TO ELEVATED CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 103 73 100 74 101 / 20 20 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 102 69 99 70 100 / 20 20 10 20 10 NEW BRAUNFELS MUNI AIRPORT 101 70 98 70 99 / 20 20 10 20 10 BURNET MUNI AIRPORT 100 72 97 73 99 / 20 20 10 20 10 DEL RIO INTL AIRPORT 103 73 96 73 96 / 10 20 10 10 20 GEORGETOWN MUNI AIRPORT 98 70 97 71 98 / 20 20 10 20 10 HONDO MUNI AIRPORT 104 69 99 70 99 / 20 20 10 20 10 SAN MARCOS MUNI AIRPORT 101 72 98 72 98 / 20 20 10 20 10 LA GRANGE - FAYETTE REGIONAL 99 74 97 74 98 / 20 20 10 20 20 SAN ANTONIO INTL AIRPORT 100 73 97 74 98 / 20 20 10 20 10 STINSON MUNI AIRPORT 102 74 99 75 100 / 20 20 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Sep 27, 2:58 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 258 PM CDT TUE SEP 27 2011 TXZ171>173-183>194-202>209-217>225-228-281200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 258 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RAD FLAG WARNING IS IN EFFECT UNTIL 9 PM. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. THE MAIN THREAT WILL FROM THE THUNDERSTORMS WILL BE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS WEDNESDAY AND THURSDAY DURING THE AFTERNOONS AND EVENINGS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 45 MPH. A MORE SIGNIFICANT COLD FRONT IS EXPECTED TO ARRIVE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 62 min |
| Sep 27, 2:21 PM CDT | Red Flag Warning | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 15 more | 11 hr |
| Sep 27, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 49 min |
| Sep 27, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 50 min |
| Sep 27, 4:26 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 34 min |
| Sep 27, 4:52 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 38 min |
| Sep 27, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 46 min |
| Sep 27, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 33 min |
| Sep 27, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 46 min |
| Sep 27, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 52 min |
| Sep 27, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 47 min |
| Sep 27, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.